MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ CAVILON¿ NO STING BARRIER FILM; CAVILON NO STING BARRIER FILM

3M HEALTH CARE 3M¿ CAVILON¿ NO STING BARRIER FILM; CAVILON NO STING BARRIER FILM
Model Number N/A
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code Erythema (1840)
Date of Event 08/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information not provided.Exact date of event is unknown.Event was reported to occur on approx.(b)(6) 2019.Lot # not provided, therefore expiration date is unknown.Lot # not provided, therefore manufacture date is unknown.This complaint is for a flammability event that occurred in (b)(6) 2019.The flammability event is not due to a product defect or problem with this specific lot.The product is flammable until it is completely dry and vapors have dissipated.A flammability event will occur if the product is exposed to an ignition source before the vapors are dissipated.There is flammability information in cavilon no sting barrier film ifus and a flame symbol on each individual pouch.For this application, cavilon no sting barrier film catalog number 3344ens is provided non-sterile to acelity as a component of their kit.I it is unclear if the cavilon¿ no sting barrier film flammability symbol could be seen in the kit.Cautery was the ignition source for this event.The root cause of the flammability event is cautery ignited cavilon no sting barrier film vapors before the vapors dissipated.End of report.
 
Event or Problem Description
A representative reported 3m¿ cavilon¿ no sting barrier film was alleged to have caught on fire while on a patient.A vac ultra therapy device and a veraflo¿ choice dressing was reportedly used.The representative reported a (b)(6)-year-old white female developed a quarter size reddened area (burn) to the right of her sternum.The skin was prepped with povidone iodine.The patient was reported to have an allergy history to bactrim.No other skin sensitivities were specified.The patient did not require medical intervention.There was no notation of any skin breakdown or irregularity when the patient was discharged from the facility.

Brand Name
3M¿ CAVILON¿ NO STING BARRIER FILM
Common Device Name
CAVILON NO STING BARRIER FILM
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key9473677
Report Number2110898-2019-00147
Device Sequence Number2708529
Product Code KMF
UDI-Device Identifier30707387782376
UDI-Public30707387782376
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K955103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3344ENS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VAC ULTRA THERAPY DEVICE; VERAFLO¿ CHOICE DRESSING
Outcome Attributed to Adverse Event Other;
Patient Age63 YR